MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1624C156E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 02/21/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Concomitant medical products: etlw1624c124e, sn (b)(4), expiration date: 2018-11-17, udi # (b)(4).Film evaluation summary: the cause of the proximal type i endoleak occurring at implant could not be determined from pre-implant films returned.Films during and post-implant were not available for return, and the in-vivo stent graft configuration could not be assessed.Pre-implant ct¿s revealed that the patient had a proximal neck that was moderately angulated ~55° maximum.The neck diameter ranged from 22 ¿ 25mm along the 3cm neck length which was also extensively calcified.It is possible that the angulated and calcified proximal neck may have contributed to the observed proximal type i endoleak.The cause of patient¿s death occurring after hospital discharge could not be determined from the information provided.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis stent graft system was implanted in the patient for the endovascular treatment of a 62 mm in diameter abdominal aortic aneurysm.It was reported that, during the index procedure, an angiogram revealed that the endurant iis stent graft bifurcate had a proximal type i endoleak.It was determined that the endurant iis stent graft bifurcate had been accurately implanted distal to the renal artery.The physician modeled the proximal end of the stent graft bifurcate with a balloon.However, after repeated ballooning, the proximal type i endoleak did not resolve.The physician then elected to implant seven aptus endoanchors since there was insufficient space between the renal arteries and the flow divider to place an aortic cuff.However, the proximal type i endoleak did not improve after the aptus endoanchors had been implanted.Due to the amount contrast used, the physician elected to complete the procedure.Per the physician, the cause of the event was unknown.The patient was released from the hospital and it was later reported that the patient expired in a nursing home.The physician stated that the patient cause of death was unknown and an autopsy was re fused.No additional clinical sequelae were reported.
 
Additional Manufacturer Narrative
Film evaluation summary: the cause of the proximal type i endoleak occurring at implant could not be determined from films returned.No stent graft issues were observed from the films provided.Previously returned pre-implant ct¿s revealed that the patient had a proximal neck that was moderately angulated and calcified.Angio images during implant confirmed an angulated neck which measured ~70°.After implanting the stent grafts and post-ballooning within the entire stent graft system, several still images showed that multiple endoanchors were seen having been implanted within the proximal bifurcate/aorta.No contrast angio injections were observed prior to or after implanting the anchors, and lack of contrast did not allow for assessment of any endoleak and stent graft/vessel patency.It is possible that the angulated and calcified proximal neck may have contributed to the observed proximal type i endoleak.The cause of patient¿s death occurring after hospital discharge could not be determined from the information provided.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6415210
Report Number2953200-2017-00413
Device Sequence Number13460303
Product Code MIH
UDI-Device Identifier00643169467491
UDI-Public00643169467491
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/06/2018
Device Model NumberETLW1624C156E
Device Catalogue NumberETLW1624C156E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2017
Initial Date Received by Manufacturer 02/21/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
06/02/2017
Initial Report FDA Received Date03/17/2017
Supplement Report FDA Received Date04/10/2017
05/04/2017
06/09/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age88 YR
Patient Weight58